| Catalog Number |
550025B303 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/22/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.Device received but awaiting evaluation results.
Event or Problem Description
It was reported that during a surgical procedure, the blade broke.It was also reported there were no delays and no adverse consequences as a result of this event.It was further reported that the procedure was completed successfully.
Additional Manufacturer Narrative
H6; the reported product involved with this event was returned for evaluation and the reported failure of breakage was confirmed.The device was sent to the product engineering group who concluded that the evaluation imaging showed gouging patterns caused by extensive contact with another surgical tool from one side of the fracture to the other.The teeth on the distal portion of the part also show significant wear indicating that the tip was used for a prolonged period prior to the fracture occurring.The fracture reported by the customer was likely caused from tip contact with another surgical tool when ultrasonic power was applied.The instructions for use(ifu) for the tips and sleeves contain the following indication for use; "tip and sleeve sets intended for soft tissue may be used in surgical procedures including neurosurgery, gastrointestinal and affiliated organ surgery, urological surgery, general surgery, gynecological surgery, thoracic surgery, laparoscopic surgery, and thoracoscopic surgery".
Event or Problem Description